Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report

  • Authors:
    • Daniela Vrinceanu
    • Mihai Dumitru
    • Adrian Stefan
    • Adriana Neagos
    • Gabriela Musat
    • Elena Adriana Nica
  • View Affiliations

  • Published online on: June 17, 2020     https://doi.org/10.3892/etm.2020.8894
  • Pages: 2377-2380
Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

A case is presented of a male with drug rash with eosinophilia and systemic symptoms (DRESS) syndrome induced by carbamazepine intake. The patient presented all the elements of DRESS syndrome: Skin reaction, fever, enlargement of the lymph nodes, increased eosinophils and lymphocytes, with associated organ dysfunctions. The patient was admitted with acute laryngeal edema and imminence of respiratory insufficiency. The escalation of symptoms for this syndrome is typical, even after the administering of the the culprit medicine has ceased. However, in this case, the most difficult aspect was the complex treatment scheme prior to admission. All medical compounds involved in the background treatment were substituted with other substances in order to control the immune response. Current knowledge regarding DRESS is reviewed and possible influence of various etiologies over the present case are discussed. Clinicians should be aware of this rare situation with life-threatening potential. We benefited from the advantage of reuniting the knowledge of a complex team of experts from various tertiary emergency units in Romania.

Related Articles

Journal Cover

September-2020
Volume 20 Issue 3

Print ISSN: 1792-0981
Online ISSN:1792-1015

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
x
Spandidos Publications style
Vrinceanu D, Dumitru M, Stefan A, Neagos A, Musat G and Nica EA: Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report. Exp Ther Med 20: 2377-2380, 2020
APA
Vrinceanu, D., Dumitru, M., Stefan, A., Neagos, A., Musat, G., & Nica, E.A. (2020). Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report. Experimental and Therapeutic Medicine, 20, 2377-2380. https://doi.org/10.3892/etm.2020.8894
MLA
Vrinceanu, D., Dumitru, M., Stefan, A., Neagos, A., Musat, G., Nica, E. A."Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report". Experimental and Therapeutic Medicine 20.3 (2020): 2377-2380.
Chicago
Vrinceanu, D., Dumitru, M., Stefan, A., Neagos, A., Musat, G., Nica, E. A."Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report". Experimental and Therapeutic Medicine 20, no. 3 (2020): 2377-2380. https://doi.org/10.3892/etm.2020.8894